Hello friends. I'm back to Oxycontin 40mg. Took a break for a while using vitamins etc...which helped a lot by the way. But had to go back to Oxycontin 40mg
I now have a new problem!. When I take it I need scratch myself all the time.
I've used oxycontin 40mg couple of months ago, like 6 months ago I believe and I've never had this side effect.
Anybody here feel like scratching themselves all the time cause of oxycontin?
I take it in the morning and not at nighttime cause first I won't be able to sleep while on oxycontin and second I will have to scratch myself all night.
It's a fairly common side effect and frequently goes away after you have been taking it awhile. Try some benadryl or zyrtec. Both are OTC, the benadryl may make you sleepy at first, which is good for nighttime. Zyrtec lasts 24 hours and doesn't tend to make most people sleepy. You can also try one of the OTC acid reducers like pepcid or zantac, they can also help with itching. If at any time you get hives (raised itchy bumps) or swelling, especially around your mouth or nose either call your Dr. or go to the ER IMMEDIATELY. That would indicate a potential severe allergic reaction.
If this is just simple itching, no hives or streaking, try taking something like benadry for a couple, or three days, as needed. I had the same problem when I first started on oxy, called the dr and that's what he recommended. Told me if the itching continued, they would have to change the medication, but after only 4 doses of benedryl, the itching stopped. It's worth a try......and good luck!